Alert archive / Ohio / Tornado Warnings in 2025
Tornado Warning 14, NWS Cleveland, OH
NWS Cleveland, OH issued this tornado warning at Jul 28, 2025, 7:06 PM EDT for Medina County, Summit County, Wayne County, Ohio. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2025, 7:06 PM EDT (23:06 UTC)
- Expired
- Jul 28, 2025, 7:17 PM EDT
- In force
- 11 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Medina County, OH, Summit County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 52 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050
WFUS51 KCLE 282306
TORCLE
OHC103-153-169-282330-
/O.NEW.KCLE.TO.W.0014.250728T2306Z-250728T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cleveland OH
706 PM EDT Mon Jul 28 2025
The National Weather Service in Cleveland has issued a
* Tornado Warning for...
Southeastern Medina County in northeastern Ohio...
Southwestern Summit County in northeastern Ohio...
Northeastern Wayne County in northeastern Ohio...
* Until 730 PM EDT.
* At 706 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Rittman, or 9 miles northeast of Wooster, moving
northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Barberton, Wadsworth, Rittman, and Doylestown around 710 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Norton, Clinton, and Portage Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4087 8188 4094 8194 4110 8169 4097 8155
TIME...MOT...LOC 2306Z 236DEG 27KT 4094 8184
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
771 follow-up statement
697 WWUS51 KCLE 282317 SVSCLE Severe Weather Statement National Weather Service Cleveland OH 717 PM EDT Mon Jul 28 2025 OHC103-153-169-282327- /O.CAN.KCLE.TO.W.0014.000000T0000Z-250728T2330Z/ Medina OH-Summit OH-Wayne OH- 717 PM EDT Mon Jul 28 2025 ...THE TORNADO WARNING FOR SOUTHEASTERN MEDINA...SOUTHWESTERN SUMMIT AND NORTHEASTERN WAYNE COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. However, gusty winds and heavy rain are still possible with this thunderstorm. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Cleveland. LAT...LON 4087 8188 4094 8194 4110 8169 4097 8155 TIME...MOT...LOC 2316Z 236DEG 27KT 4099 8174 $$ 77
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this tornado warning went out at Jul 28, 3:03 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 28, 3:03 PM EDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
303 PM EDT Mon Jul 28 2025
.SYNOPSIS...
Weak high pressure will persist over region through tonight
before a cold front moves south across the area Tuesday into early
Wednesday. Canadian high pressure will build south across the
Great Lakes late this week and into the weekend.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
A shortwave will cross the area this afternoon into this
evening, resulting in a chance of scattered showers and
thunderstorms. There's a stark moisture and instability
gradient that essentially bisects that CWA (for example, dew
points are currently in the upper 70s along the western fringe
of the CWA with mid to upper 60s east of the I-77 corridor) and
the best chance of precip will likely remain along or west of
that gradient through the afternoon. Some CAMs have showers and
thunderstorms moving east towards the Cleveland/Akron-Canton
area as the instability/moisture gradient shifts east near or
shortly after 00Z tonight, but generally expect a weakening
trend in convective activity after sunset. The severe weather
potential is relatively low given the lack of shear south of
Lake Erie, however isolated gusty winds cannot be ruled out
primarily in western zones given the amount of moisture and
instability. Heavy rain will be the primary hazard and
localized flooding is possible in locations that received heavy
rainfall over the last few days. Will need to keep an eye on
mesoanalysis and radar/model trends through this evening and
adjust the forecast as needed; CAMs haven't handled the
convection over Michigan well thus far. A weakening MCS will
most likely move across northern Illinois and possibly into
Indiana late tonight or early Tuesday morning, but it appears
that this complex will lose all steam as it encounters a
stabilized air mass to the west of the CWA.
Heat indices in the upper 90s to near 100 degrees are likely
across NW OH through the rest of this afternoon before dropping
into the upper 80s to lower 90s this evening. Overnight lows
will be in the upper 60s to lower 70s, but most locations will
feel quite muggy due to RH values near 100 percent. Patchy to
areas of fog are likely again tonight and fog may be dense in
some spots.
Dry weather is favored for most of Tuesday, however heat and
humidity will continue through the remainder of the near term
period. Dew points in the low to mid 70s will spread east across
the majority of the area during the day Tuesday with high
temperatures climbing into the lower 90s areawide. Widespread
heat index values in the upper 90s to as high as 100 to 102
degrees are expected over northern Ohio on Tuesday afternoon with
the warmest values anticipated west of I-77 and in urban areas
across northeastern Ohio. A Heat Advisory has been issued for
Tuesday afternoon into Tuesday evening. Considering the over-
performance of dew points this afternoon, it's possible that dew
points may also be a bit higher Tuesday which would result in
slightly higher heat indices. Heat index values will likely be
in low to mid 90s across northwestern PA Tuesday, but a few
spots in southern Crawford County may climb into the upper 90s.
A cold front will begin to cross the area on Tuesday evening.
Most guidance favors a dry frontal passage given the unfavorable
diurnal timing, but there's some potential for scattered showers
and thunderstorms across the northern part of the area near or
shortly after 00Z. Tuesday night's lows will be in the upper 60s
to lower 70s.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
The cold front will largely be south of the area on Wednesday,
but maintained chance PoPs through Wednesday since some CAMs
are a bit lower with the frontal passage. Despite the exit of
the cold front, a shortwave will ripple across the local area
late Wednesday into Thursday and scattered showers and
thunderstorms are possible with this feature. Dry weather will
return by Thursday night as Canadian high pressure builds into
the region.
The temperature pattern will begin to shift on Wednesday with
highs in the 80s anticipated. Southern zones may manage to sneak
into the upper 80s to around 90 degrees before the front clears
the area. Highs will be in the upper 70s on Thursday.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Canadian high pressure will influence the weather pattern Friday
through the weekend with dry weather and below normal
temperatures anticipated. Highs will be in the 70s through
Saturday before trending a bit warmer in the lower 80s for
Sunday and Monday as the high begins to shift east. The humidity
will be noticeably lower during this time thanks to dew points
falling into the 50s. The cooldown will be apparent overnight as
well; minimum temps will be in the 50s most nights with lower
60s possible on Monday. Dry weather is generally favored through
Monday, however the eastward shift in the high may allow
diurnal showers to return to the western part of the area Monday
afternoon.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
Mainly VFR is expected this afternoon and evening through early
tonight, however, widely scattered showers and thunderstorms
will continue developing in Northwest and North Central Ohio
this afternoon, with peak coverage between 20 and 22Z. The
coverage of these showers and thunderstorms is uncertain, and
confidence is low on whether or not a terminal will be impacted,
so pulled back to VCTS at KTOL and KFDY. The best chance to see
a thunderstorm this afternoon may be at KMFD, so added a TEMPO
group there. Any showers/storms will quickly dissipate with
sunset.
The other potential problem is fog again late tonight. Guidance
continues to hit Northwest Ohio and interior NE Ohio the hardest
with fog, but coverage will depend on where rain falls this
afternoon. Added some periods of 1 mile or lower visibilities
at KTOL, KFDY, KMFD, KCAK, and KYNG, with KMFD, KCAK, and KYNG
having the biggest risk for dense fog.
Light S to SW winds are generally expected most of the period,
but a lake breeze will impact KERI and KCLE until this evening.
Winds will turn more N to NE behind a weak boundary Tuesday
morning.
Outlook...Non-VFR possible in showers and thunderstorms
Wednesday and Wednesday night.
&&
.MARINE...
Quiet conditions will continue on Lake Erie through Tuesday as
the hot and humid airmass persists, with light and variable
winds. A strong cold front will cross the lake Tuesday night,
allowing winds to become more steadily N to NE Wednesday, with
speeds increasing to 10-15 knots. NE winds will increase to
15-25 knots Wednesday night and Thursday as Canadian high
pressure builds down from the central Great Lakes, so Small
Craft headlines are possible, especially for the western and
central basins. The NE winds may continue at least around 15-20
knots through Friday before gradually diminishing Friday night
and Saturday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory from noon to 8 PM EDT Tuesday for OHZ003-006>014-
017>023-027>033-036>038-047-089.
Air Quality Alert until midnight EDT tonight for OHZ010>014-
020>022-089.
PA...None.
MARINE...None.
&&
SYNOPSIS...15
NEAR TERM...15
SHORT TERM...15
LONG TERM...15
AVIATION...Garuckas
MARINE...GaruckasHazardous weather outlook, Jul 28, 3:26 PM EDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 326 PM EDT Mon Jul 28 2025 LEZ061-142>149-162>169-291930- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 326 PM EDT Mon Jul 28 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027>033-036>038-047-089-291930- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore- 326 PM EDT Mon Jul 28 2025 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001>003-291930- Northern Erie-Southern Erie-Crawford- 326 PM EDT Mon Jul 28 2025 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The combination of high temperatures and high dew points will result in heat index values in the mid to upper 90s on Tuesday afternoon. Heat index values may briefly approach 100 degrees across southern Crawford County. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 28, 5:53 PM EDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
553 PM EDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Marine Tstm Wind 5 W Vermilion 41.41N 82.41W
07/28/2025 M49 MPH Erie OH Mesonet
&&Special weather statement, Jul 28, 6:07 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Cleveland OH
607 PM EDT Mon Jul 28 2025
OHZ018-019-027>029-282315-
Seneca OH-Crawford OH-Huron OH-Wyandot OH-Richland OH-
607 PM EDT Mon Jul 28 2025
...STRONG THUNDERSTORMS WILL IMPACT HURON...NORTHERN RICHLAND...
SENECA...WYANDOT AND CRAWFORD COUNTIES THROUGH 715 PM EDT...
At 607 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New London to near Willard to near
Fostoria. Movement was south at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mansfield, Tiffin, Fostoria, Bucyrus, Upper Sandusky, Shelby,
Willard, Ontario, Crestline, New London, Plymouth, Forest, New
Washington, Bloomville, Sycamore, New Riegel, Chatfield, Carey,
Greenwich, and Attica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4090 8351 4091 8348 4099 8346 4100 8342
4116 8342 4119 8234 4107 8234 4106 8244
4099 8244 4099 8242 4095 8241 4082 8242
4081 8239 4078 8238 4074 8350
TIME...MOT...LOC 2207Z 356DEG 13KT 4112 8236 4111 8281 4109 8340
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GaruckasLocal storm report, Jul 28, 6:12 PM EDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
612 PM EDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM Marine Tstm Wind 5 WNW Port Clinton 41.55N 83.02W
07/26/2025 M50 MPH Ottawa OH Mesonet
Mesonet station CMPO1 4 WNW Port Clinton.
&&Special weather statement, Jul 28, 6:13 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Cleveland OH
613 PM EDT Mon Jul 28 2025
OHZ010-011-020-021-030-031-282330-
Summit OH-Medina OH-Lorain OH-Cuyahoga OH-Wayne OH-Ashland OH-
613 PM EDT Mon Jul 28 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CUYAHOGA...MEDINA...
ASHLAND...SUMMIT...NORTHERN WAYNE AND SOUTHEASTERN LORAIN COUNTIES
THROUGH 730 PM EDT...
At 613 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lakewood to near Grafton to 6 miles east
of Plymouth. Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Akron, Medina, Wooster, Ashland, Parma, Cuyahoga Falls, Strongsville,
Brunswick, North Royalton, Kent, Barberton, Hudson, Wadsworth,
Twinsburg, Tallmadge, Streetsboro, Macedonia, Grafton, Rittman, and
Doylestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4073 8238 4079 8238 4082 8242 4095 8241
4105 8244 4107 8234 4139 8184 4139 8170
4133 8139 4115 8139 4094 8166 4072 8217
TIME...MOT...LOC 2213Z 311DEG 15KT 4145 8183 4124 8210 4100 8255
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GaruckasLocal storm report, Jul 28, 6:17 PM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
617 PM EDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Rain 3 ESE Huron 41.38N 82.51W
07/28/2025 M2.40 Inch Erie OH Mesonet
Rainfall since 5:00 pm Mesonet station OWXO1
3.1 E Huron.
&&Local storm report, Jul 28, 6:41 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
641 PM EDT Mon Jul 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Rain 5 ENE Berlin Heights 41.36N 82.41W
07/28/2025 M3.02 Inch Erie OH Cocorahs
Rainfall in 35 minutes.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:28 PM EDT | Heat Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 31 hr |
| Jul 28, 3:24 PM EDT | Special Marine Warning | CLE | 96 min | |
| Jul 28, 3:53 PM EDT | Special Marine Warning | CLE | 83 min | |
| Jul 28, 4:02 PM EDT | Special Weather Statement | CLE | Lucas | 58 min |
| Jul 28, 4:22 PM EDT | Special Marine Warning | CLE | 83 min | |
| Jul 28, 4:32 PM EDT | Special Weather Statement | CLE | Erie | 58 min |
| Jul 28, 4:47 PM EDT | Special Weather Statement | CLE | Lucas, Ottawa, Sandusky, Wood | 73 min |
| Jul 28, 4:56 PM EDT | Special Marine Warning | CLE | 49 min | |
| Jul 28, 5:03 PM EDT | Flash Flood Warning | CLE | Erie, Huron, Ottawa, Sandusky | 4 hr |
| Jul 28, 5:06 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Lorain | 54 min |
| Jul 28, 5:19 PM EDT | Special Weather Statement | CLE | Knox, Morrow | 56 min |
| Jul 28, 5:52 PM EDT | Special Weather Statement | CLE | Lorain | 53 min |
| Jul 28, 5:59 PM EDT | Areal Flood Advisory | CLE | Lorain | 3 hr |
| Jul 28, 6:07 PM EDT | Special Weather Statement | CLE | Crawford, Huron, Seneca, Wyandot | 68 min |
| Jul 28, 6:13 PM EDT | Special Weather Statement | CLE | Ashland, Medina, Summit | 77 min |
| Jul 28, 6:59 PM EDT | Areal Flood Advisory | CLE | Ashland, Huron, Richland | 3 hr |
| Jul 28, 7:03 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Medina | 3 hr |
| Jul 28, 7:15 PM EDT | Special Weather Statement | CLE | Holmes, Stark, Wayne | 45 min |
| Jul 28, 7:34 PM EDT | Areal Flood Advisory | CLE | Wayne | 3 hr |
| Jul 28, 7:37 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 38 min |
Nearby
Tornado Warnings in Ohio, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.